MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. DISPOSABLE INJECTOR NM; INJECTOR AND SHEATHSET

OLYMPUS MEDICAL SYSTEMS CORP. DISPOSABLE INJECTOR NM; INJECTOR AND SHEATHSET
Model Number NM-200U-0423
Medical Device Problem Code Failure to Infuse (2340)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/07/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device referenced in this report was not returned to olympus for evaluation.Therefore the exact cause of the reported event could not be conclusively determined at this time.A supplemental report will be submitted, if additional or significant information becomes available at a later time.
 
Event or Problem Description
We received the following report.When the user prepared to do a submucosal injection, the user found that the subject device became clogged and was unable to use properly.The user exchanged the subject device for another device.There was no patient injury reported.This is the report regarding the failure of the injection.
 
Additional Manufacturer Narrative
This is a supplemental report to provide additional information.The subject device was not returned to olympus medical systems corp.(omsc) for evaluation.Therefore, the exact cause of the reported event could not be conclusively determined.The manufacturing record was reviewed and found no irregularities.Based on the past similar cases, there was a possibility that the phenomenon which pointed out likely occurred due to buckling the needle tube compressively in the operating part.The causes of compression buckling might be as follows.The tube was coiled in inspection of operation.The slider was abruptly pushed.The above device handling has warned in the instruction manual as follows.Straighten out the instrument before inspecting it.The instrument can be damaged if it is coiled while the handle is operated.Operate the slider slowly, otherwise the tube could buckle.

Brand Name
DISPOSABLE INJECTOR NM
Common Device Name
INJECTOR AND SHEATHSET
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key10107396
Report Number8010047-2020-03034
Device Sequence Number19695034
Product Code FBK
UDI-Device Identifier04953170034565
UDI-Public04953170034565
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K902736
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,foreign,health profe
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model NumberNM-200U-0423
Device Lot Number97K
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/19/2020
Supplement Date Received by Manufacturer08/27/2020
Initial Report FDA Received Date06/01/2020
Supplement Report FDA Received Date09/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1